What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 4, 11:48 PM CST, 5 hours 22 minutes earlier.
Area forecast discussion, Jul 4, 11:48 PM CST, 5 hours 22 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1248 AM CDT Wed Jul 5 2017
.AVIATION...
For the 05/09Z terminal forecast, expecting VFR flight categories
to prevail until around 05/09Z when lower ceilings develop and
return MVFR conditions. The return to IFR will be around
05/10Z-05/12Z followed by MVFR just prior to mid morning when
VFR conditions return during the late morning hours lasting to
near the end of the period when MVFR looks to return around 06/04Z
to 04/09Z. Showers and thunderstorms will be developing over parts
of Southeast Oklahoma and into Southwest Arkansas during the
overnight hours with storms affecting KTXK around 05/13Z-05/16Z.
Many of the other terminals will see convection around 05/18Z-
0522Z and then again during the evening around 06/02Z-06/05Z.
Surface winds will be light South to Southwest overnight and then
increase to 6-12 knots during the morning Wednesday with more
variable in and near the thunderstorms that develop. With outflow
boundaries from convection that develops over Southeast Oklahoma
and Southwest Arkansas overnight and into early Wednesday morning
expect West to Northwest winds of 5-10 knots. /06/
&&
.PREV DISCUSSION... /issued 935 PM CDT Tue Jul 4 2017/
DISCUSSION...
Meso-low movg mostly east of area, although small persistent
cluster of convection beyond sunset across southern portions of
northern LA. For this reason, will maintain isold pops areawide as
boundary may linger. further north, still expecting mcs
development overnight in nw flow aloft, although OK radar scope is
clear with all clusters in west TX and ne AR. Have only increased
pops to likely across extreme nw cwa and do not expect this
coverage until near daybreak. Current dewpoint trends and temps
suggest that overnight lows in lower to mid 70s should
prevail./07/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 76 91 76 90 / 20 50 30 30
MLU 75 93 75 91 / 20 20 30 30
DEQ 72 87 70 90 / 60 60 30 30
TXK 74 88 72 89 / 40 60 30 30
ELD 73 88 74 90 / 30 40 30 30
TYR 76 90 74 91 / 20 60 30 20
GGG 76 90 74 90 / 20 50 30 30
LFK 76 94 75 93 / 20 20 20 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
06/07
Hazardous weather outlook, Jul 4, 11:36 AM CST, 17 hours 34 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Shreveport LA
1236 PM CDT Tue Jul 4 2017
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-051745-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1236 PM CDT Tue Jul 4 2017
This Hazardous Weather Outlook is for Southern Arkansas, for
Northern Louisiana, for Eastern Texas and southeast Oklahoma.
.DAY ONE...This Afternoon and Tonight...
A weakening MCV continues to move East across Northeast Texas and
afternoon heating may allow for widely scattered Thunderstorms
just about anywhere in the ArkLaTex. If Thunder roars, go indoors.
Lightning is always a threat and the winds may gust to 40 mph in
any strong lateday thunderstorms. In addition, another large complex
of thunderstorms will develop tonight in North Texas an move East
along our Texas and Northwest Louisiana I-20 corridor during the
overnight. Damaging winds may continue to be a threat along with
some heavy rainfall. Only minor flooding is expected, but any
training thunderstorm may require a brief flood warning.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday...
Multiple rounds of thunderstorms will be possible this week as
several disturbances move slowly across the region from the
northwest. A weak cold front will move down for mid to late week
and keep the chance of Thunderstorms in the forecast. While the
threat of a few isolated severe storms cannot be ruled out,
widespread severe weather is not expected.
.SPOTTER INFORMATION STATEMENT...
Due to the isolated nature of the severe threat, activation of
emergency management personnel, amateur radio operators, and
storm spotters is not anticipated through tonight.
24
In the hours before
Special weather statement, Jul 5, 12:45 AM CST, 4 hours 25 minutes before
Special Weather Statement
National Weather Service Shreveport LA
145 AM CDT WED JUL 5 2017
ARZ050-051-059-060-OKZ077-TXZ096-097-108-050730-
Howard AR-Hempstead AR-Sevier AR-Little River AR-McCurtain OK-
Bowie TX-Red River TX-Franklin TX-
145 AM CDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR LITTLE RIVER...CENTRAL
HEMPSTEAD...SEVIER...HOWARD...SOUTHERN MCCURTAIN...NORTHWESTERN
FRANKLIN...NORTHERN BOWIE AND RED RIVER COUNTIES UNTIL 230 AM CDT...
At 143 AM CDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Sawyer, or 13 miles southeast of Hugo, moving east at
20 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
De Queen, Ashdown, Nashville, Clarksville, Mineral Springs, Dierks,
Horatio, Foreman, Boxelder, Umpire, Idabel, Broken Bow, De Kalb,
Bogata, Lockesburg, Wilton, Blevins, Tollette, Winthrop and
Washington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3435 9394 3419 9392 3418 9382 3401 9382
3397 9362 3372 9350 3335 9531 3390 9528
3391 9528 3389 9527 3395 9524 3394 9516
3398 9516 3423 9447 3419 9445 3419 9425
3436 9425
TIME...MOT...LOC 0643Z 248DEG 19KT 3384 9538
FBSpecial weather statement, Jul 5, 1:16 AM CST, 3 hours 54 minutes before
Special Weather Statement
National Weather Service Shreveport LA
216 AM CDT WED JUL 5 2017
OKZ077-050800-
McCurtain OK-
216 AM CDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MCCURTAIN COUNTY UNTIL
300 AM CDT...
At 215 AM CDT, Doppler radar was tracking a strong thunderstorm 15
miles northeast of Fort Towson, or 28 miles east of Hugo, moving east
at 35 mph.
Nickel size hail and winds of 30 to 40 mph will be possible with
this storm.
Locations impacted include...
Wright City, Valliant, Plunketville, Rufe, Smithville, Hochatown,
Watson, Battiest, Pickens, Mount Herman, Sherwood, Slim, Bethel and
Ringold.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3451 9446 3423 9447 3398 9516 3424 9515
3425 9505 3451 9505
TIME...MOT...LOC 0715Z 259DEG 32KT 3416 9504
FBSpecial weather statement, Jul 5, 1:30 AM CST, 3 hours 40 minutes before
Special Weather Statement
National Weather Service Shreveport LA
230 AM CDT WED JUL 5 2017
ARZ050-051-059-060-OKZ077-TXZ096-097-108-050815-
Howard AR-Hempstead AR-Sevier AR-Little River AR-McCurtain OK-
Bowie TX-Red River TX-Franklin TX-
230 AM CDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR LITTLE RIVER...CENTRAL
HEMPSTEAD...SEVIER...HOWARD...SOUTHERN MCCURTAIN...NORTHWESTERN
FRANKLIN...NORTHERN BOWIE AND RED RIVER COUNTIES UNTIL 315 AM CDT...
At 229 AM CDT, Doppler radar was tracking a strong thunderstorm near
Clarksville, moving east at 15 mph.
Half inch hail, winds in excess of 30 mph and moderate rainfall will
be possible with this storm.
Locations impacted include...
De Queen, Ashdown, Nashville, Clarksville, Mineral Springs, Dierks,
Horatio, Foreman, Boxelder, Umpire, Idabel, Broken Bow, De Kalb,
Bogata, Lockesburg, Wilton, Blevins, Tollette, Winthrop and
Washington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3435 9394 3419 9392 3418 9382 3401 9382
3396 9361 3372 9350 3335 9531 3386 9531
3396 9523 3394 9516 3399 9515 3422 9447
3419 9445 3419 9425 3434 9426 3436 9422
TIME...MOT...LOC 0729Z 252DEG 13KT 3356 9509
FBSpecial weather statement, Jul 5, 2:16 AM CST, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Shreveport LA
316 AM CDT WED JUL 5 2017
ARZ050-051-059-060-OKZ077-TXZ096-097-050915-
Howard AR-Hempstead AR-Sevier AR-Little River AR-McCurtain OK-
Bowie TX-Red River TX-
316 AM CDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LITTLE RIVER...NORTHERN
HEMPSTEAD...SEVIER...HOWARD...SOUTHERN MCCURTAIN...NORTHWESTERN BOWIE
AND RED RIVER COUNTIES UNTIL 415 AM CDT...
At 316 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Manchester, or 12 miles north of Clarksville, moving
east at 20 mph.
Half inch hail, winds in excess of 30 mph and moderate to heavy
rainfall will be possible with this storm.
Locations impacted include...
De Queen, Ashdown, Nashville, Clarksville, Mineral Springs, Dierks,
Horatio, Foreman, Umpire, Idabel, Broken Bow, Bogata, Lockesburg,
Wilton, Blevins, Tollette, Winthrop, Gillham, Ben Lomond and Corinth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3435 9394 3419 9392 3418 9382 3401 9382
3395 9350 3384 9347 3342 9531 3386 9531
3391 9528 3389 9525 3396 9523 3394 9516
3399 9515 3422 9448 3419 9447 3419 9425
3436 9425
TIME...MOT...LOC 0816Z 255DEG 17KT 3379 9499
FBSpecial weather statement, Jul 5, 3:21 AM CST, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Shreveport LA
421 AM CDT WED JUL 5 2017
ARZ050-051-059>061-070>072-OKZ077-TXZ096-097-108-109-111-112-051015-
Howard AR-Lafayette AR-Sevier AR-Little River AR-Miller AR-
Columbia AR-Hempstead AR-Nevada AR-McCurtain OK-Franklin TX-
Morris TX-Cass TX-Bowie TX-Red River TX-Titus TX-
421 AM CDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR HEMPSTEAD...SEVIER...NORTHEASTERN
LAFAYETTE...SOUTHEASTERN HOWARD...NEVADA...LITTLE RIVER...MILLER...
NORTHERN COLUMBIA...SOUTHERN MCCURTAIN...NORTHERN FRANKLIN...BOWIE...
NORTHERN TITUS...NORTHERN CASS...NORTHERN MORRIS AND RED RIVER
COUNTIES UNTIL 515 AM CDT...
At 421 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Raymond Gary State Park to 7 miles west of
Richmond to 6 miles east of Nashville. Movement was southeast at 40
mph.
Half inch hail, moderate to heavy rainfall and winds in excess of 30
mph will be possible with these storms.
Locations impacted include...
Texarkana, Hope, De Queen, Wake Village, Ashdown, Nashville, New
Boston, Prescott, Clarksville, Stamps, Waldo, Lewisville, Mineral
Springs, Horatio, Foreman, McNeil, Boxelder, Hagansport, Idabel and
Broken Bow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3386 9531 3391 9528 3389 9526 3396 9523
3394 9516 3405 9516 3407 9382 3401 9382
3395 9353 3396 9339 3368 9311 3338 9312
3337 9298 3322 9405 3326 9531
TIME...MOT...LOC 0921Z 293DEG 34KT 3392 9525 3361 9435 3397 9375
FBSpecial weather statement, Jul 5, 4:16 AM CST, 54 minutes before
Special Weather Statement
National Weather Service Shreveport LA
516 AM CDT WED JUL 5 2017
ARZ050-051-059>061-070>072-OKZ077-TXZ096-097-108-109-111-112-051115-
Howard AR-Lafayette AR-Sevier AR-Little River AR-Miller AR-
Columbia AR-Hempstead AR-Nevada AR-McCurtain OK-Franklin TX-
Morris TX-Cass TX-Bowie TX-Red River TX-Titus TX-
516 AM CDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR HEMPSTEAD...SEVIER...NORTHERN
LAFAYETTE...SOUTHEASTERN HOWARD...NEVADA...LITTLE RIVER...MILLER...
NORTHERN COLUMBIA...SOUTHERN MCCURTAIN...NORTHERN FRANKLIN...BOWIE...
NORTHERN TITUS...NORTHERN CASS...NORTHERN MORRIS AND RED RIVER
COUNTIES UNTIL 615 AM CDT...
At 516 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Manchester to Red Lick to 8 miles north of
Prescott. Movement was southeast at 20 mph.
Half inch hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Texarkana, Magnolia, Hope, De Queen, Atlanta, Wake Village, Ashdown,
Nashville, New Boston, Prescott, Clarksville, Stamps, Waldo,
Lewisville, Mineral Springs, Dierks, Horatio, Foreman, McNeil and
Boxelder.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3388 9531 3389 9525 3396 9523 3394 9516
3410 9516 3411 9382 3401 9382 3395 9353
3395 9336 3384 9329 3370 9311 3338 9312
3338 9298 3333 9298 3311 9403 3324 9531
TIME...MOT...LOC 1016Z 301DEG 18KT 3389 9516 3350 9418 3393 9342
FB